i started copaxone the first of this month. i find the back of the arms and hips a bit harder to get to. is it mandatory to alternate all areas?
do they state this due to the medicine or repeated punctures indenting the area?
heck what am i trying to say here. lets try this, do i have to alterante? or can i do the legs and stomach and forget the back of the arms and hips? damn that was hard to get out. i'm going to bed. nerve pain has me in a bad mood or something. cheers
I, myself, take Rebif (3 shots a week), but the RN (the company sent out) told me the reason for alternating sites was because of healing.
They learned this from diabetics. Diabetics tend to give themselves their shots in practically the same spots. This causes scaring under the skin, making that area harden (or get tough) with scar tissue. So, in essence, you make it even more difficult to insert an injection. So, by alternating your sites, you lesson that possibility, because you give each area a longer recovery time.
I can understand the difficulty in trying to give yourself the shots on the back of your arms, or on your backside hips. If my wife (who is afraid of needles and normally passes out at the sight of a needle) did not give me those shots, I couldn't do it myself.
So, if you don't have someone that can give you your shots, on the backside of your arms or your backside hips, here is what you may wish to try:
Try not to give yourself a shot, in the exact same area for at least a week.
You have a lot of area (space) on your thigh (right/left) and your stomach (right/left).
Just try to make a way that will help you to remember.
(Rebif sent me a chart that shows the areas, so I mark where I take each one.)
Make sure, you do NOT give yourself a shot, in the same spot (general area) for at least 7 days, and you should be OK.
Your thighs should have 6 areas each (six on right thigh, six on left thigh), and
your stomach should have 6 areas each (six on right side of stomach, and six
on left side of stomach). If you think about it, that's 6 (areas) times 4 (locations)
or 24 areas to give a shot. You should be able to avoid the exact same spot for
I wish I could stop injecting my thighs. They're still the most painful and my only sites that bleed.
The Copaxone injections can cause a destruction of fatty tissue under the skin if you inject in one site more often than is recommended (once per week). This condition is permanent and causes a dimpled appearance which is not pretty from what I'm told.
My arms are the easiest for me actually. Do you have a lot of fat there? I just stretch my arm across my chest and hold onto my opposite shoulder with my hand and then inject. Do you use the autoject2? I find it pretty easy to use.
Back of arms are not good for me either. Every so often, I give it a try only to not return to that spot again.
Do alternate - the sub q tissue does seem to break down. I find mine gets a little mushy and diveted (sp?).
Here is a hot tip for the hip: It's actually the love handle you need to hit (pictures from pharma companies are generally off) w/that injection. Most people, or should I say ladies have extra meat in that area even the thin. I find these spots just as good as the stomach.
Let us know how you make out - I can be more specific and give more details on finding those spots.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.